Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2018, 12:38 AM CDT for Osage County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 12:38 AM CDT (05:38 UTC)
- Expired
- May 15, 2018, 1:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
756
WUUS54 KTSA 150538
SVRTSA
OKC113-150615-
/O.NEW.KTSA.SV.W.0064.180515T0538Z-180515T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1238 AM CDT TUE MAY 15 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 115 AM CDT
* At 1238 AM CDT, a severe thunderstorm was located 7 miles north of
Pearsonia, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Elgin... Foraker...
Bigheart... Pearsonia...
Hulah... Webb City...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3678 9600 3681 9675 3683 9675
3700 9654
TIME...MOT...LOC 0538Z 271DEG 49KT 3691 9644
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
057
WWUS54 KTSA 150556
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1256 AM CDT TUE MAY 15 2018
OKC113-150615-
/O.CON.KTSA.SV.W.0064.000000T0000Z-180515T0615Z/
Osage OK-
1256 AM CDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 1256 AM CDT, a severe thunderstorm was located 5 miles west of
Hulah, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bigheart... Hulah...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3678 9600 3682 9637 3691 9635
3700 9627
TIME...MOT...LOC 0556Z 271DEG 49KT 3691 9612
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:46 PM CDT, 52 minutes earlier.
Area forecast discussion, May 14, 11:46 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1146 PM CDT Mon May 14 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Complex of strong to severe storms presently over northeast OK should continue to move ESE toward NW AR over the next few hours, with overall weakening trend expected as it moves into more stable environment. Additional storms moving across south central OK may eventually impact southeast OK and perhaps west central AR in the 09z-12z time frame. More intense cells likely will result in local MVFR or even IFR conditions. Potential re-development during the day Tuesday remains highly defendant on how storms evolve overnight, with somewhat better probability after 00z. && .PREV DISCUSSION... /Issued 931 PM CDT Mon May 14 2018/ DISCUSSION... A broken band of storms has now organized from south central KS down into far north central OK. Lone supercell that dropped down into far northwest Osage county stopped, transitioned, and has now lifted back into KS with the mean wind. Some of the storms appear to be propagating south with an outflow boundary. There is some indication that these storms may become a southward or southeastward propagating MCS into northeast OK later tonight, with a damaging wind threat. Other storms over central OK may survive into eastern OK later tonight as well. Lacy PREV DISCUSSION... /Issued 612 PM CDT Mon May 14 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Uncertainty in aviation forecast this evening centered around evolution of thunderstorms currently developing from southeast KS into western OK. High-res forecast models continue to show some signal for SE KS storms to eventually drop southeast later this evening, potentially forming a complex which would sweep through E OK after 06z tonight, possibly into NW AR by 10-12z. E OK storms may have some potential for strong sfc wind gusts, any storms moving int AR should be weakening. Could also see a period of MVFR or even IFR conditions with more intense thunderstorms. Additional storm development Tuesday is highly contingent on what happens tonight. PREV DISCUSSION... /Issued 356 PM CDT Mon May 14 2018/ DISCUSSION... Thunderstorm potential tonight is the main focus of this forecast. Scattered convection has developed from central Missouri into southern Kansas to the eastern Texas panhandle this afternoon ahead of a cold front, with an increase in convective coverage expected over the next few hours. Parts of northeast Oklahoma, mainly to the north and west of Tulsa, may see showers and thunderstorms move into the area this evening before they weaken later in the evening. A large hail and damaging wind threat will exist with this early activity. A more organized convective complex may move into eastern Oklahoma later tonight. It is likely that convection will be on a downward trend by the time it arrives, but at least a limited damaging wind potential may exist for a time into parts of eastern Oklahoma. Hi-res model output suggests this complex may track more south than east later tonight, so will carry chance pops all the way to the Red River tonight. Convective chances Tuesday and Wednesday will largely be driven by mesoscale processes. The storm complex later tonight into early Tuesday may stabilize the area enough to keep afternoon convection at a minimum Tuesday, but uncertainty warrants a continued mention. By Thursday into the first part of the weekend, dry and hot weather will return. A frontal boundary is forecast to move into the area Saturday night or Sunday, with models differing on just how far south this boundary makes it. Shower and thunderstorm chances will increase late this weekend into early next week with this boundary somewhere in the vicinity. Stayed close to guidnace temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 85 64 84 / 60 40 30 30 FSM 69 85 65 86 / 30 40 30 30 MLC 69 83 64 85 / 50 60 30 30 BVO 66 86 62 84 / 90 20 30 30 FYV 66 82 61 82 / 30 40 30 30 BYV 66 84 62 82 / 40 30 30 30 MKO 68 83 64 84 / 50 50 30 30 MIO 67 83 63 83 / 70 30 30 30 F10 68 84 64 85 / 50 50 30 30 HHW 69 85 65 87 / 30 50 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, May 14, 6:40 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
640 PM CDT Mon May 14 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
640 PM CDT Mon May 14 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Northern Osage county.
ONSET...After 7 PM...ending by 9 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...North of Interstate 44.
ONSET...After 6 PM.
DISCUSSION...
There is an elevated risk of severe thunderstorms late this
afternoon and into the evening, for areas to the north of
Interstate 44 in northeast Oklahoma. A limited risk of severe
storms will continue overnight, mainly for areas along and west of
highway 75 in northeast and east central Oklahoma. Hail to the size
of golfballs, damaging winds to 65 mph, and isolated tornadoes would
be the main threats with the late afternoon and early evening
storms, transitioning to a damaging wind threat overnight.
An isolated supercell over south central Kansas could affect far
northern Osage county over the next couple of hours. Other storms
may develop over north central Oklahoma late this afternoon ahead of
a dryline and south of a weak front. If storms do develop in this
region, they would move into northeast Oklahoma this evening and
would pose the greatest severe threat. Other storms developing well
to the west may organize into clusters and move east into the region
during the overnight hours. A gradually lessening damaging wind
threat would exist with these storms, mainly along and west of
highway 75, before weakening is expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY and SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A weak upper level trough and a residual boundaries left from
previous convection will maintain thunderstorm chances Tuesday and
Wednesday. Ridging aloft will bring a return to hot and dry
weather Thursday and Friday. A frontal boundary will bring another
round of thunderstorm potential mainly toward the latter part of
the upcoming weekend.
weather.gov/tulsa contains additional information.
LacyIn the hours before
Local storm report, May 14, 11:17 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1117 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
05/14/2018 M59 MPH WASHINGTON OK MESONET
&&
KAHSpecial weather statement, May 14, 11:54 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1154 PM CDT MON MAY 14 2018
OKZ054>058-060>063-150545-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-
Washington OK-Mayes OK-
1154 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...NORTHWESTERN
DELAWARE...EAST CENTRAL OSAGE...WESTERN OTTAWA...NORTHERN MAYES...
SOUTHERN WASHINGTON...NOWATA AND NORTHEASTERN TULSA COUNTIES UNTIL
1245 AM CDT...
At 1153 PM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Edna to 10 miles northeast of New
Alluwe to near Talala to 2 miles south of Avant. Movement was east at
35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Claremore... Miami...
Vinita... Nowata...
Owasso... Skiatook...
Collinsville... Commerce...
Chelsea... Barnsdall...
Oologah... Fairland...
Afton... Quapaw...
Langley... Adair...
Welch... Bernice...
Ramona... Ketchum...
This includes Interstate 44 between mile markers 248 and 312.
LAT...LON 3657 9486 3642 9509 3624 9579 3657 9624
3666 9580 3683 9562 3700 9549 3700 9478
TIME...MOT...LOC 0453Z 282DEG 32KT 3699 9539 3675 9539 3654 9567 3645
9607
LacyLocal storm report, May 15, 12:12 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG COPAN 36.90N 95.93W
05/14/2018 WASHINGTON OK TRAINED SPOTTER
DAMAGE TO ROAD SIGNS. ROOF DAMAGE TO A CHURCH BUILDING.
POWER LINE ALSO BLOWN DOWN. ROAD SIGN AND ROOF DAMAGE
RELAYED BY BROADCAST MEDIA. POWER LINE INFORMATION
RELAYED BY LOCAL EMERGENCY MANAGEMENT.
&&
KAHSpecial weather statement, May 15, 12:15 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1215 AM CDT TUE MAY 15 2018
OKZ054-150615-
Osage OK-
1215 AM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
115 AM CDT...
At 1214 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Grainola to 6 miles west of Ponca
City. Movement was east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Southern Kaw Lake...
Webb City... Apperson...
LAT...LON 3700 9619 3654 9688 3655 9693 3657 9689
3660 9692 3658 9698 3659 9706 3660 9704
3666 9706 3669 9706 3670 9703 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3700 9675
TIME...MOT...LOC 0514Z 288DEG 15KT 3698 9670 3667 9719Special weather statement, May 15, 12:18 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1218 AM CDT TUE MAY 15 2018
OKZ057-058-061>063-150545-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Mayes OK-
1218 AM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...CENTRAL
ROGERS...DELAWARE...OTTAWA AND MAYES COUNTIES UNTIL 1245 AM CDT...
At 1218 AM CDT, strong thunderstorms were located along a line
extending from near Picher to 3 miles northwest of Pensacola to Tulsa
International Airport. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Claremore... Miami...
Vinita... Baxter Springs...
Jay... Pryor...
Pryor Creek... Catoosa...
Grove... Verdigris...
Commerce... Chouteau...
Chelsea... Inola...
Locust Grove... Salina...
Fairland... Afton...
Quapaw... Langley...
This includes Interstate 44 between mile markers 239 and 324.
LAT...LON 3700 9462 3650 9462 3645 9461 3616 9508
3616 9512 3614 9512 3607 9522 3621 9582
3656 9547 3700 9489
TIME...MOT...LOC 0518Z 271DEG 44KT 3696 9484 3649 9518 3621 9590The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| May 14, 8:49 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 14, 8:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 24 min |
| May 14, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| May 14, 10:27 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| May 14, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 58 min |
| May 14, 11:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 56 min |
| May 14, 11:54 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 51 min |
| May 15, 12:15 AM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 15, 12:18 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa, Rogers | 27 min |
| May 15, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Osage, Rogers, Tulsa, Wagoner and 1 more | 45 min |
| May 15, 1:10 AM CDT | Special Weather Statement | TSA | Washington | 35 min |
| May 15, 1:25 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Rogers, Tulsa and 1 more | 50 min |
| May 15, 2:01 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 3 hr |
| May 15, 2:09 AM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 36 min |
| May 15, 2:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 42 min |
| May 15, 2:58 AM CDT | Special Weather Statement | TSA | Muskogee | 47 min |
| May 15, 3:23 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 67 min |
| May 15, 3:51 AM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 54 min |
| May 15, 3:52 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 68 min |
| May 15, 2:13 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 15, 2:22 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| May 15, 2:52 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| May 15, 3:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| May 15, 3:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| May 15, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 43 min |
| May 15, 4:19 PM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| May 15, 4:35 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 34 min |
| May 15, 4:51 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| May 15, 5:17 PM CDT | Special Weather Statement | TSA | Ottawa | 43 min |
| May 15, 5:23 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 3 hr |
| May 15, 5:31 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| May 15, 5:36 PM CDT | Special Weather Statement | TSA | Craig | 24 min |
| May 15, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| May 15, 6:16 PM CDT | Special Weather Statement | TSA | Craig | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.